Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2017, 10:32 AM CST for Bossier Parish, Webster Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2017, 10:32 AM CST (16:32 UTC)
- Expired
- Feb 27, 2017, 11:15 AM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 49 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
201
WUUS54 KSHV 271632
SVRSHV
LAC015-119-271715-
/O.NEW.KSHV.SV.W.0024.170227T1632Z-170227T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1032 AM CST MON FEB 27 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Webster Parish in northwestern Louisiana...
Northern Bossier Parish in northwestern Louisiana...
* Until 1115 AM CST
* At 1032 AM CST, a severe thunderstorm was located near Plain
Dealing, or 19 miles southwest of Springhill, moving northeast at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springhill, Cullen, Plain Dealing, Cotton Valley, Sarepta,
Shongaloo, Alden Bridge, Rocky Mount, Leton and Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 9324 3272 9376 3278 9379 3279 9379
3281 9380 3282 9379 3285 9378 3285 9381
3302 9343 3302 9329
TIME...MOT...LOC 1632Z 245DEG 25KT 3281 9371
HAIL...1.00IN
WIND...60MPH
$$
121 follow-up statement
811
WWUS54 KSHV 271702
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1102 AM CST MON FEB 27 2017
LAC015-119-271715-
/O.CON.KSHV.SV.W.0024.000000T0000Z-170227T1715Z/
Webster LA-Bossier LA-
1102 AM CST MON FEB 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR NORTHWESTERN WEBSTER AND NORTHEASTERN BOSSIER PARISHES...
At 1101 AM CST, a severe thunderstorm was located over Sarepta, or 7
miles south of Springhill, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springhill, Cullen, Cotton Valley, Sarepta, Shongaloo and Leton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 9324 3281 9352 3292 9358 3302 9343
3302 9329
TIME...MOT...LOC 1701Z 245DEG 25KT 3290 9349
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:08 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 27, 6:08 AM CST, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 608 AM CST Mon Feb 27 2017 .AVIATION... For the 27/12z TAFs, convection will persist across much of the area through at least 28/00z, although coverage should become increasingly scattered through the day. Scattered showers will persist after 28/00z but current thinking is that the chances of any TAF sites being impacts are too low to warrant a mention. Flight conditions will vary between MVFR and LIFR due to the rain, but most locations should see a slow improvement as the rain coverage decreases. However, MVFR/IFR, and possibly LIFR, conditions are likely tonight and through the end of the TAF period as low clouds develop and patchy fog develops. Fog will be most likely in areas that receive rain. CN && PREV DISCUSSION... /issued 1159 PM CST Sun Feb 26 2017/ AVIATION... For the 27/06Z TAFs, MVFR conditions overtaking most terminals to begin this period as ceilings lower in locations with showers and thunderstorms. Thunder is still best handled with TEMPO conditions but could become better organized on through Monday morning as an upper level disturbance shifts eastward across TX into our region. Ceilings will likely continue to deteriorate with mostly MVFR and occasional IFR conditions possible through much of Monday morning as convection increases and expands farther east into the region. Convection should begin to wane during Monday afternoon with just isolated activity still possible through the end of the TAF cycle. Otherwise, mainly sely winds between 5-10 kts to prevail with some occasional higher gusts invof on convection. /19/ .PREV DISCUSSION... /issued 243 AM CST Mon Feb 27 2017/ DISCUSSION... Showers and thunderstorms pushing east across northeast Texas, southern Arkansas, and extreme north Louisiana at this time due to enhanced low-level warm advection in the vicinity of a warm front. As the morning progresses, convection to develop south of Interstate 20, becoming more widespread through mid to late morning before diminishing slightly through the early afternoon. A somewhat enhanced pressure gradient between a surface high in the Atlantic and a low in the Great Plains to allow for south winds around 10 to 15 mph today. High temperatures this afternoon to range from around 70 near De Queen to near 80 in Lufkin. Chance of showers and thunderstorms persisting overnight with lows in the 60s. Severe thunderstorms possible on Tuesday evening into Wednesday morning across the entire ArkLaTex with an enhanced threat focused mainly north of Interstate 20. Ingredients supporting severe weather threat are a moist unstable airmass, an approaching upper-level trough, a strong low-level jet, and an approaching surface cold front to focus convection. However, despite these several ingredients supporting the possibility of severe weather, other inhibiting factors somewhat complicate the forecast. First, warm sector diurnally driven storm development may be limited by the lack of a surface focus. Second, clouds will likely limit the heating necessary to initiate convection. Thus, it appears that severe weather threat will be confined to approaching frontal boundary late in the evening in conjunction with 500 mb height falls. Damaging winds and hail will be the biggest threat with isolated tornadoes possible due to strong shear just ahead of frontal boundary where southerly flow interacts with eastern migration of front. Severe weather threat pushes east on Wednesday morning as squall line develops along front and spreads east across southern Arkansas and north Louisiana. Front should exit the region by midday Wednesday with high pressure building in its wake. Temperatures behind the front to range from highs in the 60s to lows in the 40s though Saturday. Surface high to shift east of the region on Saturday evening bringing a return flow of gulf moisture and increased chances for showers and thunderstorms for Sunday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 65 82 65 / 60 30 30 30 MLU 75 65 83 67 / 70 30 30 30 DEQ 69 58 76 56 / 40 30 40 60 TXK 71 62 78 60 / 50 30 40 50 ELD 72 62 80 63 / 50 30 40 40 TYR 77 64 80 59 / 60 20 40 50 GGG 77 65 81 62 / 50 20 40 40 LFK 80 66 83 65 / 60 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/09
Hazardous weather outlook, Feb 27, 5:47 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 547 AM CST Mon Feb 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 547 AM CST Mon Feb 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms can be expected throughout the day. Small hail and gusty winds may be possible with some storms. Although widespread organized severe weather is not expected today, a few storms could produce large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of showers and thunderstorms will continue through Wednesday. Organized severe thunderstorms may be possible on Tuesday evening into Wednesday morning across the ArkLaTex along a cold front. The greatest threat of severe thunderstorms will be mainly across Southeast Oklahoma, Northeast Texas, and Southern Arkansas with a lesser threat south across lower sections of Northeast and East Texas and North Louisiana. Damaging winds, some marginally severe hail and isolated tornadoes will be possible with some storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight. 05
In the hours before
Special weather statement, Feb 27, 10:16 AM CST, 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 1016 AM CST MON FEB 27 2017 ARZ071-LAZ001>003-271700- Lafayette AR-Bossier LA-Caddo LA-Webster LA- 1016 AM CST MON FEB 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE COUNTY... NORTHWESTERN WEBSTER...NORTHWESTERN CADDO AND NORTHERN BOSSIER PARISHES UNTIL 1100 AM CST... At 1016 AM CST, Doppler radar was tracking a strong thunderstorm over Belcher, or 20 miles northwest of Bossier City, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springhill, Benton, Cullen, Plain Dealing, Sarepta, Hosston, Belcher, Gilliam, Dixie, Alden Bridge, Rocky Mount, Cavett, State Line and Bolinger. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3264 9385 3279 9398 3311 9357 3289 9338 TIME...MOT...LOC 1616Z 232DEG 24KT 3277 9385 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:15 AM CST | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 45 min |
| Feb 27, 2:11 AM CST | Special Weather Statement | SHV | Lincoln, Union | 49 min |
| Feb 27, 6:20 AM CST | River Flood Warning | SHV | Webster | 4 days |
| Feb 27, 10:16 AM CST | Special Weather Statement | SHV | Bossier | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.